MAUDE Adverse Event Report: TELEFLEX MEDICAL RUSCH DOUBLE LUMEN BRONCHIAL TUBE SET LEFT

TELEFLEX MEDICAL RUSCH DOUBLE LUMEN BRONCHIAL TUBE SET LEFT
Model Number IPN041700
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that while in use on a patient, "the pediatric bronchoscope doesn't go well inside the ett".As a result, the patient was extubated and re-intubated with another ett.No harm or injury to the patient other than re-intubation.The patient status is reported as "fine".At the time of this report, the customer has not returned our requests for additional information.If further information is received, the complaint file will be updated.
 
Event or Problem Description
It was reported that while in use on a patient, "the pediatric bronchoscope doesn't go well inside the ett".As a result, the patient was extubated and re-intubated with another ett.No harm or injury to the patient other than re-intubation.The patient status is reported as "fine".Additional information received on 5 may 2023 states that "the patient did not desaturate.There was no harm to the throat nor the superior airway.The problem was the impossibility to confirm proper positioning because the bronchoscope could not enter the tube.The problem did not occur during the intubation, but while verifying proper positioning in the bronchus for surgery.They had to extubate the patients to change the dbl tube to be able to enter the bronchoscope in the tube.Therefore, an extubating process was needed and then reintubation (unnecessary if the problem did not occurred with the left 35 dbl tube".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.The manufacturing site reports "in current procedure following spm-p52-062 rev 13, during primary process each tube shall go through tube curving process whereby each of the extruded tube shall be inserted to the former and put into oven of 165 5 c for 8 min.Lumen id inspection also was conducted with id inspection gauge with criteria of the id inspection gauge shall glide easily into lumens without any construction.All rejects shall be culled out and disposed accordingly before product released to next process." the issue could be caused by a blockage in the main lumen or using the wrong size of bronchial tube; however, without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: section d3: manufacturer name corrected to teleflex medical athlone, wm.

Brand Name
RUSCH DOUBLE LUMEN BRONCHIAL TUBE SET LEFT
Common Device Name
BRONCHIAL TUBE
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone NC
Manufacturer (Section G)
TELEFLEX MEDICAL SDN. BHD.
lot no : pt2577 jalen perusahaan
4 kamunting industrial estate
perak, west malaysia 34600
MY   34600
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16824084
Report Number8040412-2023-00179
Device Sequence Number12523984
Product Code CBI
UDI-Device Identifier14026704344229
UDI-Public14026704344229
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141888
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN041700
Device Catalogue Number116100350
Device Lot NumberKME22K1324
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient Age61 YR
Patient SexFemale